Alert archive / Illinois / High Wind Warnings in 2012

High Wind Warning 1, NWS Chicago, IL

July 26, 20128 counties in Illinois

NWS Chicago, IL issued this high wind warning at Jul 26, 2012, 1:09 AM CDT for 8 counties in Illinois. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2012, 1:09 AM CDT (06:09 UTC)
Expired
Jul 26, 2012, 3:00 AM CDT
In force
111 min
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL

The radar

The Chicago radar (KLOT), 80 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS73 KLOT 260609
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
109 AM CDT THU JUL 26 2012

...STRONG DAMAGING WINDS EXPECTED WITH OUTFLOW FROM THUNDERSTORMS
ACROSS WISCONSIN...

.AN OUTFLOW BOUNDARY CONTAINING WINDS TO 60 MPH IS CURRENTLY
PUSHING ACROSS NORTH CENTRAL ILLINOIS. PERSONS ACROSS NORTH
CENTRAL ILLINOIS CAN EXPECT A PERIOD OF STRONG AND DAMAGING WINDS
THROUGH 3 AM. THESE WINDS WILL OCCUR OUTSIDE OF THUNDERSTORM
ACTIVITY. THEREFORE...THESE WINDS WILL ONSET WITH LITTLE TO NO
WARNING. ONCE THE STRONG WINDS BEGIN THEY MAY ONLY LAST FOR A
SHORT WHILE BEFORE THEY BEGIN TO ABATE.

ILZ003>005-008-010>012-260800-
/O.NEW.KLOT.HW.W.0001.120726T0609Z-120726T0800Z/
WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
OREGON...DIXON...DEKALB...AURORA
109 AM CDT THU JUL 26 2012

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. 

* WINDS...WILL INCREASE TO 60 MPH FOR A SHORT PERIOD AS AN OUTFLOW
  BOUNDARY PROGRESSES ACROSS THE AREA. THESE WINDS WILL QUICKLY
  ABATE BY 3 AM. 

* IMPACTS...WINDS OF THIS MAGNITUDE CAN CAUSE TREE LIMBS TO SNAP
  AND CAN CAUSE MINOR PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KJB
2 follow-up statements
251 
WWUS73 KLOT 260614
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
114 AM CDT THU JUL 26 2012

...STRONG DAMAGING WINDS EXPECTED WITH OUTFLOW FROM THUNDERSTORMS
ACROSS WISCONSIN...

.AN OUTFLOW BOUNDARY CONTAINING WINDS TO 60 MPH IS CURRENTLY
PUSHING ACROSS NORTH CENTRAL ILLINOIS. PERSONS ACROSS NORTH
CENTRAL ILLINOIS CAN EXPECT A PERIOD OF STRONG AND DAMAGING WINDS
THROUGH 3 AM. THESE WINDS WILL OCCUR OUTSIDE OF THUNDERSTORM
ACTIVITY. THEREFORE...THESE WINDS WILL ONSET WITH LITTLE TO NO
WARNING. ONCE THE STRONG WINDS BEGIN THEY MAY ONLY LAST FOR A
SHORT WHILE BEFORE THEY BEGIN TO ABATE.

ILZ006-260800-
/O.EXA.KLOT.HW.W.0001.000000T0000Z-120726T0800Z/
LAKE IL-
INCLUDING THE CITY OF...WAUKEGAN
114 AM CDT THU JUL 26 2012

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. 

* WINDS...WILL INCREASE TO 60 MPH FOR A SHORT PERIOD AS AN 
  OUTFLOW BOUNDARY PROGRESSES ACROSS THE AREA. THESE WINDS WILL 
  QUICKLY ABATE BY 3 AM. 

* IMPACTS...WINDS OF THIS MAGNITUDE CAN CAUSE TREE LIMBS TO SNAP 
  AND CAN CAUSE MINOR PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ILZ003>005-008-010>012-260800-
/O.CON.KLOT.HW.W.0001.000000T0000Z-120726T0800Z/
WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
OREGON...DIXON...DEKALB...AURORA
114 AM CDT THU JUL 26 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

* WINDS...WILL INCREASE TO 60 MPH FOR A SHORT PERIOD AS AN 
  OUTFLOW BOUNDARY PROGRESSES ACROSS THE AREA. THESE WINDS WILL 
  QUICKLY ABATE BY 3 AM. 

* IMPACTS...WINDS OF THIS MAGNITUDE CAN CAUSE TREE LIMBS TO SNAP 
  AND CAN CAUSE MINOR PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KJB
852 
WWUS73 KLOT 260759
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
259 AM CDT THU JUL 26 2012



ILZ003>006-008-010>012-260900-
/O.EXP.KLOT.HW.W.0001.000000T0000Z-120726T0800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA
259 AM CDT THU JUL 26 2012

...HIGH WIND WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING...

THE STRONG OUTFLOW THAT PRODUCED THE EARLIER WINDS HAS SINCE
DIMINISHED. SCATTERED STRONG STORMS WITH WIND GUSTS IN EXCESS OF
40 MPH ARE STILL POSSIBLE THROUGH THE EARLY MORNING HOURS.

$$

MTF

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Jul 26, 12:48 AM CDT, 21 minutes earlier.

Area forecast discussion, Jul 26, 12:48 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1248 AM CDT THU JUL 26 2012

.MESOSCALE DISCUSSION...
1044 PM CDT

CURRENTLY WATCHING A MULTICELLULAR LINE OF STORMS MOVING ACROSS
IOWA AND SOUTHWEST WISCONSIN IN THE VICINITY OF AN APPROACHING
COLD FRONT. STARTING FROM A LOW CENTERED NEAR SHEBOYGAN...THE COLD
FRONT STRETCHES SOUTHWEST ACROSS IOWA THROUGH KANSAS AND INTO THE
OKLAHOMA PANHANDLE. AHEAD OF THE STORMS AND THE FRONTAL ZONE LIES
THE MOSTLY UNTOUCHED WARM SECTOR WHERE TEMPERATURES REMAIN IN THE
MID 80S AND DEWPOINTS ARE IN THE MIDDLE TO UPPER 60S. DEEP LAYER
SHEAR IS RELATIVELY SMALL AHEAD OF THE FRONT...BUT A 30-40KT LOW
LEVEL JET IS SEEN IN VWP DATA AROUND THE 925-850MB LEVELS. THIS
JET IS SUPPORTING BETTER SHEAR AT THE LOWER LEVELS...AS WELL AS
CONSIDERABLE MOISTURE TRANSPORT TO FUEL ONGOING CONVECTION.
MLCAPE VALUES OF 2000-2500 J/KG ARE BALANCED BY DCAPE VALUES OF
1500-1600...SUGGESTING THE POTENTIAL FOR CONTINUED DAMAGING WIND
GUSTS AS PRESENTLY SEEN OVER IOWA.

ONE QUESTION FOR THE NEXT COUPLE OF HOURS WILL BE WHETHER THE
COLD POOL MANAGES TO OUTRUN THE EXISTING CONVECTION AND SHUT OFF
THE MOST FAVORABLE INFLOW. WHERE THIS IS OCCURRING TO OUR WEST
THE CONVECTION IS FALLING APART QUICKLY. OVERALL THE SYSTEM
MOTION...THE NEW CONVECTIVE DEVELOPMENT...AND THE COLDEST CLOUD
TOPS TO OUR NORTHWEST PRESENTLY SEEM TO BE SLIDING NORTHEAST
ALONG THE FRONTAL ZONE. THIS MOTION IS ALSO PREDICTED BY THE
DIRECTION OF THE FORWARD PROPAGATING CORFIDI VECTORS.

EVEN IF THE EXISTING CONVECTION DISSIPATES BEHIND THE OUTFLOW OR
SLIDES TO OUR NORTH...THE STRENGTH OF THE OUTFLOW BOUNDARIES
APPEARS TO BE SUFFICIENT FOR GENERATING NEW CONVECTION DUE WEST OF
OUR AREA SOUTH OF I-80. CORFIDI VECTORS FOR THIS ACTIVITY WOULD
SUPPORT A MORE EASTERLY MOTION INTO THE LOCAL CWA.

GIVEN THE MOISTURE TRANSPORT INTO THE AREA...HIGH PWAT VALUES...AND
THE OVERALL EXTENT OF THE CONVECTION...HEAVY RAINFALL AND POSSIBLE
FLOODING WILL ALSO BE A CONCERN TO BE MONITORED OVERNIGHT.
ACTIVITY TO OUR WEST IS DEEMED CAPABLE OF PRODUCING 2-3 INCHES PER
HOUR. HOPEFULLY WE WILL NOT GO FROM ONE OF THE DRIEST JULYS TO ONE
OF THE WETTEST IN JUST ONE NIGHT LIKE WE DID ALMOST EXACTLY ONE
YEAR AGO.

LENNING

&&

.PREV DISCUSSION...

307 PM CDT

HOT AND HUMID CONDITIONS HAVE FINALLY DEVELOPED THIS AFTN ACROSS THE
REGION...WITH TEMPS STILL WARMING INTO THE UPR 90S TO ARND 100 DEG.
THE COMBINATION OF TEMPS AND DEW POINTS IN THE LOWER 70S HAS
RESULTED IN HEAT INDEX VALUES IN THE LOWER 100S. THE ENVIRONMENT HAS
BECOME WELL MIXED WITH WINDS GUSTING FROM THE SOUTHWEST BETWEEN
20-25 MPH. VISIBLE IMAGERY SHOWS A THIN CIRRUS SHIELD ACROSS
COOK/LAKE COUNTY IL...HOWEVER THIS CONTINUES TO THIN. FURTHER SOUTH
A CU FIELD HAS DEVELOPED THIS AFTN.

THE FOCUS FOR THE EVENING AND OVERNIGHT HOURS CONTINUES TO BE ON THE
POTENTIAL FOR CONVECTION AND SEVERE WEATHER. SFC OBS SUGGEST A
DISORGANIZED LOW PRESSURE NEAR NORTHEAST IA/SOUTHWEST WI BY 21Z.
850MB WINDS ARE PROGGED TO REMAIN 30KTS THRU THE EVENING HOURS.
CLIMO WOULD SUGGEST THAT THE TIME OF DAY THAT THE BNDRY ARRIVES AND
THE PLACEMENT/TRACK OF THE SFC LOW WILL BE WELL NORTHEAST OF THE
CWFA THAT THE SEVERE POTENTIAL LOOKS MINIMAL...HOWEVER THE
INSTABILITY REMAINS RELATIVELY DECENT FOR THE EVENING HOURS AND GOOD
MOISTURE CONVERGENCE WILL EXIST ALONG THE BOUNDARY AS IT APPROACHES
FROM THE NORTHWEST. IN ADDITION THE BOUNDARY APPEARS TO LOSE THE
PUSH OVERNIGHT AS IT APPROACHES FROM THE NORTHWEST. NONETHELESS ANY
CONVECTION DOES NOT APPEAR TO BE PUSHING INTO NORTHWEST IL UNTIL
SOMETIME AFT 03Z THUR...THEN SLOWLY SLIDE SOUTHEAST THROUGHOUT THE
OVERNIGHT HOURS. IT IS CONCEIVABLE GIVEN THE LACK OF A FORWARD PUSH
THAT FAR SOUTHEAST SECTIONS OF THE CWFA COULD REMAIN DRY. THE NAM12
IS BEGINNING TO FAVOR A SLOWER ARRIVAL OF THE BOUNDARY.

IF ANY CONVECTION DOES DEVELOP AND BECOMES STRONG/SEVERE...THE MAIN
HAZARDS WOULD BE WINDS.

TEMPS ARE EXPECTED TO REMAIN MILD OVERNIGHT IN THE MID/UPR 70S...TO
PSBLY 80 FOR DOWNTOWN CHICAGO.

CONFIDENCE...MEDIUM/HIGH.

THURSDAY...
FRONTAL BOUNDARY SLOWLY PUSHES OVERHEAD AND APPEARS TO LOSE SOME
MOMENTUM...THUS IT IS EXPECTED THIS BOUNDARY REMAINS ACROSS THE
CWFA. THE MAIN SFC LOW PASSES NORTHEAST INTO LOWER MI ARND DAYBREAK
THUR. THUS EXPECT THE DAY WILL BEGIN WITH A FOCUS ON THE POTENTIAL
FOR CONVECTION REGENERATING LATE MORNING AND CONTINUING THROUGH THE
EARLY AFTN HOURS AS A SECOND AREA OF LOW PRESSURE RIDES ALONG THE
FRONTAL BOUNDARY WITH A BETTER PUSH SOUTHEAST ARRIVING MIDDAY.

THE FOCAL POINT FOR CONVECTION DURING THE MORNING HOURS WILL BE ON
THE QUICK SFC HEATING THAT WILL OCCUR WITH A DECENT THERMAL
DIFFERENTIAL EXISTING ACROSS THE CWFA...FOCUSED IN THE PROXIMITY OF
THE BOUNDARY WITH INCREASED MOISTURE CONVERGENCE ALONG THE LEADING
EDGE. WITH THE 850MB THERMAL RIDGE PEELING OFF TO THE EAST AND THE
500MB RIDGE FLATTENING...COUPLED WITH A LLVL JET OF
30-40KTS...FORWARD SPEED OF ANY CONVECTION COULD BE ACCELERATING IN
THE LATE MORNING/EARLY AFTN HOURS AND AID IN PUSHING THE FRONTAL
BOUNDARY EAST OF THE CWFA.

WITH A MILD START ANTICIPATED ACROSS THE CWFA THUR MORNING...TEMPS
SHOULD EASILY WARM BACK TO AROUND 90 TO POSSIBLY THE LOWER 90S FROM
PONTIAC IL TO FOWLER IN. DEW POINTS ALSO APPEAR TO REMAIN
ELEVATED...RESULTING IN HEAT INDEX VALUES IN THE LOW/MID 90S ACROSS
THE CWFA.

500MB VORT SLOWLY SLIDES SOUTHEAST FROM CENTRAL CANADA INTO THE
DAKOTAS DURING THE DAY. AS THIS TROUGH DIGS SOUTHEAST ACROSS THE
UPPER MIDWEST AND APPROACHES THE GREAT LAKES REGION THUR EVE...AS
SECONDARY LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE
LEESIDE OF THE TROUGH AXIS. LAPSE RATES WILL STEEPEN AS TEMPS ALOFT
ARE PROGGED TO COOL. 850MB THERMAL TEMPS DROP OFF TO 16 TO 18 DEG
ARND 03-06Z FRI. CONVECTION LOOKS PROBABLE LATE THUR EVE AS THIS
NEXT WAVE APPROACHES...HOWEVER IT MAY END UP BEING SHIFTED FURTHER
NORTH.

CONFIDENCE...MEDIUM.

FRIDAY THROUGH TUESDAY...
ENSEMBLES CONTINUE TO DEMONSTRATE A HIGH CONFIDENCE WITH MINIMAL
SPREAD AMONGST THE MEMBERS IN THE EXTENDED PERIODS. GUIDANCE HAS
CONTINUED TO PROG THE GREAT LAKES/NORTHEAST REMAINING IN A
RELATIVELY SEASONAL AND DRY NORTHWEST FLOW WHILE THE MID-LVL RIDGE
CONTINUES TO RETROGRADE ACROSS THE ROCKIES AND AMPLIFY INTO WESTERN
CANADA. THIS GENERALLY SUGGESTS THAT TEMPS IN THE EXTENDED WILL
REMAIN SEASONAL. IF THE WESTERN RIDGE RETROGRADES FURTHER WEST THEN
THE TEMPS COULD BE SLIGHTLY COOLER THAN CURRENTLY PROGGED IN THE
MID/UPR 80S.

IN REGARDS TO PRECIP CHANCES IN THE EXTENDED...IT WILL  BEGIN DRY
WITH ANTI-CYCLONIC FLOW PROGGED TO BE OVERHEAD. THIS SFC FEATURE
SLIDES EAST FOR THE SECOND HALF OF THE WEEKEND WITH A CHC OF PRECIP
ARRIVING LATE SUN THROUGH TUE...HOWEVER THESE CHCS ARE MINIMAL. WITH
THE 500MB RIDGE PLACEMENT EXPECTED TO BE TO THE WEST OF THE GREAT
LAKES REGION...THIS SUGGESTS THAT A RELATIVELY DRY PATTERN WILL
PERSIST.

CONFIDENCE...HIGH.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* SHRA/TSRA POTENTIAL THRU DAYBREAK THURSDAY.

* WIND DIRECTION AND SPEED

ZEBIC

//DISCUSSION...UPDATED 06Z...

LINE OF TSRA OVER SRN WI BENDS SW OVER EASTERN IA.  SEVERAL OUTFLOW
BOUNDARIES OUTLINED ON AREA RADARS MARK WIND SHIFT FROM WEST TO
NORTHWEST DEPENDING ON LOCATION.  THESE BOUNDARIES ALSO MARK
POTENTIAL HIGHER WIND GUSTS.

PORTION OF LINE OVER EASTERN IA CONTINUES TO BE OF MAIN CONCERN AS
FAR AS POTENTIAL TO MOVE ACROSS TERMINALS LATER TONIGHT.  RADAR AND
SATELLITE TRENDS INDICATE SOME WEAKENING AND BREAKING OF LINE OVER
IA.  HAVE KEPT CHANCE OF TSRA IN TAFS AS SOME ORGANIZATION COULD
HOLD ON TIL DAYBREAK.

FORECAST WINDS AT THE 1500-2000FT LEVEL HAVE DROPPED SLIGHTLY TO
BETWEEN 35-40KT. LLWS STILL A CONCERN..BUT EXPECT TSTMS TO MODIFY
ATMOSPHERE ENOUGH TO KEEP BELOW CRITERIA...OUTSIDE OF OUTFLOW AND
PRECIPITATION.

ZEBIC

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM CONFIDENCE IN SHRA/TSRA TONIGHT...WITH LOW-MEDIUM
  CONFIDENCE IN TS TIMING

* MODERATE TO HIGH CONFIDENCE IN WIND DIRECTION AND SPEED.

ZEBIC

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY...SLIGHT CHANCE OF TSRA.
SATURDAY...VFR.
SUNDAY...SLIGHT CHANCE OF TSRA DURING THE NIGHT.
MONDAY...CHANCE OF TSRA.
TUESDAY...SLIGHT CHANCE OF TSRA.

ZEBIC

&&

.MARINE...
239 PM CDT

LOW PRES IN NW WI WILL MOVE E ACROSS NORTHERN LAKE MI TO NORTHERN
LOWER MI THIS EVENING...FIRST LIFTING A WARM FRONT TO THE FAR
NORTHERN PORTION OF THE LAKE AND THEN DRAGGING A NE-SW ORIENTED
COLD FRONT TO CENTRAL LAKE MI. AS THE LOW CONTINUES E ACROSS LAKE
HURON OVERNIGHT THE COLD FRONT WILL CONTINUE TO FAR SOUTHERN LAKE
MI...AND THEN OFF TO THE E AND S OF THE LAKE AS THE LOW MOVES TO
NEAR THE WESTERN END OF LAKE ONTARIO DURING THU AFTERNOON. BEHIND
THE COLD FRONT HIGH PRES WILL BUILD SOUTHEASTWARD FROM THE
SOUTHERN CANADIAN PRAIRIE AND THE NORTHERN HIGH PLAINS TO THE
WESTERN GREAT LAKES...UPPER MS VALLEY AND MID MO VALLEY REGIONS
THU EVENING THROUGH FRI. FRI NIGHT THROUGH SAT NIGHT...THE CENTER
OF THE HIGH PRES WILL GRADUALLY DRIFT ESE TO THE S CENTRAL GREAT
LAKES...AND THEN TO NEW ENGLAND AND THE NORTHEASTERN U.S. SUN AND
SUN NIGHT.

WHILE WINDS/WIND GUSTS REMAINING A BIT BELOW SMALL CRAFT ADVISORY
CRITERIA...WINDS OF 25-30KT MEASURED WITHIN 3K FT OF SURFACE AND
WILL CONTINUE TO MIX DOWN TO SURFACE AS TEMPS CLIMB INTO UPPER 90S
FOR MID-LATE AFTERNOON...WITH CONTINUED GUSTINESS INTO EARLY
EVENING. THEREFORE...WILL KEEP THE POSTED ADVISORY IN EFFECT.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 25, 11:11 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 PM CDT WED JUL 25 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
270415-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1111 PM CDT WED JUL 25 2012 /1211 AM EDT THU JUL 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...OVERNIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:

   DAMAGING WINDS IN EXCESS OF 60 MPH.
   HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS ARE LIKELY ACROSS NORTHERN ILLINOIS OVERNIGHT.
   WESTERN PORTIONS OF THE AREA WILL SEE STORMS MOVE IN BETWEEN
   MIDNIGHT AND 100 AM CDT. IF THE ACTIVITY HOLDS TOGETHER IT
   WOULD GET INTO DOWNTOWN CHICAGO BETWEEN 2 AND 300 AM CDT...AND
   INTO NORTHWEST INDIANA BETWEEN 3 AND 400 AM CDT.

  DISCUSSION:

  A COLD FRONT WILL DROP SOUTH INTO NORTHERN ILLINOIS LATE
  THIS EVENING WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE.
  STEEP LOW LEVEL LAPSE RATES WILL LEAD TO A PRIMARY THREAT OF
  DAMAGING WINDS. THUNDERSTORMS SHOULD BEGIN TO WEAKEN AS THE
  FRONTAL BOUNDARY BECOMES NEARLY STATIONARY NEAR DAYBREAK ACROSS
  NORTHERN ILLINOIS AND NORTHWEST INDIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WITH THE STALLED FRONTAL BOUNDARY EXPECTED TO BE ALONG OR JUST
SOUTH OF INTERSTATE 80 DURING THE THURSDAY MORNING HOURS...
THUNDERSTORM CHANCES WILL STEADILY INCREASE WITH A FEW
OF THESE THUNDERSTORMS POSSIBLY BECOMING SEVERE DURING THE
LATE MORNING THROUGH AFTERNOON HOURS ALONG AND SOUTH OF A MENDOTA
TO PEOTONE LINE.

ANOTHER CHANCE FOR THUNDERSTORMS EXISTS LATE THURSDAY
EVENING THROUGH EARLY FRIDAY AS AN UPPER LEVEL SYSTEM
APPROACHES FROM THE NORTHWEST. THE MAIN HAZARDS THURSDAY NIGHT
THROUGH EARLY FRIDAY WILL BE FOR LARGE HAIL AND DAMAGING WINDS.

THEN YET ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY EVENING
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED OVERNIGHT TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-270415-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1111 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS. SOME OF THE STORMS COULD
PRODUCE WINDS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PERIODIC THUNDERSTORM CHANCES WILL EXIST THURSDAY AND CONTINUE
THROUGH FRIDAY. SOME OF THE STORMS COULD PRODUCE WINDS
IN EXCESS OF 35 KNOTS.

CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT THROUGH TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270415-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1111 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

WIDESPREAD THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN LAKE
MICHIGAN OVERNIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE GUSTS UP TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE THUNDERSTORM CHANCES THURSDAY THROUGH FRIDAY.
SOME OF THE STORMS COULD PRODUCE WINDS IN EXCESS OF 35 KNOTS.

CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT THROUGH TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LENNING

In the hours before

Special weather statement, Jul 26, 12:03 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CDT THU JUL 26 2012

ILZ003-004-008-010-011-019-260600-
BOONE IL-DE KALB IL-LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
1203 AM CDT THU JUL 26 2012

...SPECIAL WEATHER STATEMENT...

AT 1257 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
GUST FRONT ALONG A LINE EXTENDING FROM 26 MILES WEST OF FORRESTON
TO 24 MILES WEST OF POLO TO 33 MILES SOUTHWEST OF POLO TO 57 MILES
SOUTHWEST OF WALTON...MOVING EAST AT 55 MPH.

WINDS TO 50 MPH...ARE POSSIBLE WITH THIS GUST FRONT. THESE STRONG
WINDS MAY NOT OCCUR WITH ANY THUNDERSTORMS.

CITIES AND TOWNS AFFECTED...
  POLO...               FORRESTON...          WALTON...
  MOUNT MORRIS...       DIXON...              PECATONICA...
  OREGON...             FRANKLIN GROVE...     AMBOY...

OTHER LOCATIONS AFFECTED...
BOONE COUNTY FAIRGROUNDS...CASTLE ROCK STATE PARK...LEE COUNTY
FAIRGROUNDS...LOWDEN STATE PARK...NORTHERN ILLINOIS UNIVERSITY...OGLE
COUNTY FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4250 8874 4187 8871 4163 8878 4125 8916
      4158 8918 4159 8964 4192 8963 4193 8969
      4220 8970 4221 8940 4250 8940
TIME...MOT...LOC 0502Z 273DEG 50KT 4222 8997 4194 8995
          4170 9001 4136 9036

BMD

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:03 AM CDTSpecial Weather StatementLOTBoone, DeKalb, Lee, Ogle, Winnebago57 min
Jul 26, 1:11 AM CDTSpecial Marine WarningLOT2 hr
Jul 26, 1:35 AM CDTSevere Thunderstorm WarningLOTCook, DuPage40 min
Jul 26, 1:54 PM CDTRip Current StatementLOTLake55 hr
Jul 26, 3:21 PM CDTSpecial Weather StatementLOTLee, Ogle24 min
Jul 26, 3:48 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle45 min
Jul 26, 4:20 PM CDTSpecial Weather StatementLOTLaSalle25 min
Jul 26, 4:45 PM CDTSpecial Marine WarningLOT2 hr
Jul 26, 6:32 PM CDTSpecial Weather StatementLOTIroquois43 min

Nearby

High Wind Warnings in Illinois, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.